American Mathematical Society

My Account · My Cart · Customer Services · FAQ  

AMS Meeting Program by Day

Current as of Tuesday, April 12, 2005 15:09:07


Program  |  Deadlines  |  Inquiries:  meet@ams.org

International Joint Mathematics Meeting
Merida, Mexico, December 1-4, 1993
Meeting #888

Associate secretaries:
Robert M Fossum, AMS rmfossum@uiuc.edu

Thursday December 2, 1993

  • Thursday December 2, 1993, 09:00-11:50
    Special Session on Graphs and Combinatorics, I

    • 09:00
      The lines-planes inequality in binary matroids.
      Joseph P.S. Kung*, University of North Texas, Denton
      (888-05-81)
    • 09:30
      A note on spanning trees with bounded degrees.
      Eduardo Rivera Campo*, UAM-I
      (888-05-60)
    • 10:00
      Total colouring of some graphs.
      Abdon Sanchez-Arroyo*, Facultad de Ciencias-UNAM
      (888-05-61)
    • 10:30
      Discussion
    • 11:00
      Hadamard invertibility of linearly recursive sequences in several variables.
      Earl J. Taft*, Rutgers University, New Brunswick, New Jersey
      (888-05-14)
    • 11:30
      The K(pie,1) property for two classes of graphic arrangements.
      Michael J. Falk*, Northern Arizona University, Flagstaff
      (888-52-157)
  • Thursday December 2, 1993, 09:00-11:50
    Special Session on Nonlinear Analysis, I

    • 09:00
      On Hamilton Jacobi equations in infinite dimensions.
      Michael G. Crandall*, University of California, Santa Barbara
      (888-35-153)
    • 09:30
      Layered solutions to a bistable reaction-diffusion equation.
      Gilberto Flores*, IIMAS-UNAM
      (888-34-112)
    • 10:00
      Second order Hamilton-Jacobi-Bellman equations in infinite dimensional Hilbert spaces.
      Andrzej Swiech*, Georgia Institute of Technology
      (888-35-95)
    • 10:30
      Examples of bifurcation from a continuum of eigenvalues and from the continuous spectrum.
      M. C. Jorge*, IIMAS-UNAM
      A. A. Minzoni, IIMAS-UNAM
      (888-35-131)
    • 11:00
      Stable equilibria of the discrete Cahn-Hilliard equation.
      John Mallet-Paret*, Brown University, Rhode Island
      Shui-Nee Chow, Georgia Institute of Technology, Atlanta
      Erik Van Vleck, Colorado School of Mines, Boulder
      (888-35-151)
    • 11:30
      Determination of a coefficient in a parabolic equation.
      John R. Cannon, University of Central Florida, Orlando
      Salvador P\'erez-Esteva*, IMATE-UNAM
      (888-35-119)
  • Thursday December 2, 1993, 09:00-11:50
    Special Session on Holomorphic Systems and Geometry, I

    • 09:00
      Immobilization of solids.
      J. Bracho*, IMATE-UNAM
      L. Montejano, IMATE-UNAM
      H. Fetter, UAM-I
      D. Mayer, UAM-I
      (888-14-160)
    • 09:30
      Bifurcations of meromorphic vector fields in the Riemann sphere.
      Jesus Muci\~no-Raymundo*, IMATE-UNAM
      Carlos Valero-Vald\'es, IMATE-UNAM
      (888-14-127)
    • 10:00
      Finiteness theorems for gauge actions.
      Jaime Mu\~noz-Masqu\'e*, CSIC, Madrid, Spain
      (888-53-126)
    • 10:30
      Local principal configurations of an immersed surface in bold R^4.
      Ana Irene Ramirez, UNAM
      Federico S\'anchez-Bringas*, Facultad de Ciencias-UNAM
      (888-53-123)
    • 11:00
      An alternative to Berezin's integration formula.
      J. Monterde, University of Valencia, Spain
      O. A. S\'anchez-Valenzuela*, CIMAT
      (888-58-122)
    • 11:30
      The Euler series of restricted Chow varieties.
      Javier Elizondo*, University National Autonoma de Mexico
      (888-14-129)
  • Thursday December 2, 1993, 09:00-11:50
    Special Session on Geometric Topology in Low Dimensions, I

    • 09:00
      Positive Heegaard diagrams.
      John Hempel*, Rice University, Houston, Texas
      (888-57-171)
    • 09:30
      TQF obstructions to embeddings in S^3.
      Charles Frohman*, University of Iowa, Iowa City
      Joanna M. Kania-Bartoszynska, Boise State University, Idaho
      (888-57-143)
    • 10:00
      There are disk knots whose exterior is exterior of infinitely many non-equivalent disk knots.
      Ma de la Paz Alvarez-Scherer*, IMATE-UNAM
      (888-57-17)
    • 10:30
      Discussion
    • 11:00
      Dehn surgery on some knots in handlebodies.
      Ying-Qing Wu*, University of Iowa
      (888-57-32)
    • 11:30
      Two-generator 3-manifolds.
      Steven A. Bleiler*, Portland State University, Oregon
      Amelia C. Jones, University of California, Davis
      (888-57-134)
  • Thursday December 2, 1993, 09:00-11:50
    Special Session on Stochastic Analysis, I

    • 09:00
      Path properties of super-2 processes.
      Donald A. Dawson*, Carleton University, Canada
      (888-60-168)
    • 09:30
      Particle representation of functionals of a superprocess.
      Raisa Epstein Feldman*, University of California, Santa Barbara
      Srikanth K. Iyer, University of California, Santa Barbara
      (888-60-152)
    • 10:00
      An occupation time approach for convergence of measure-valued processes and the dead mass of a branching system.
      Luis G. Gorostiza, CIEA-IPN
      J. A. Lopez-Mimbela*, CIMAT
      (888-60-42)
    • 10:30
      Discussion
    • 11:00
      Infinite particle representations of measure-valued population processes.
      Peter Donnelly, Queen Mary & Westfield College, United Kingdom
      Thomas G. Kurtz*, University of Wisconsin, Madison
      (888-60-40)
    • 11:30
      Law of large numbers for a local nonlinear reaction-diffusion model.
      Douglas J. Blount*, Arizona State University, Tempe
      (888-60-99)
  • Thursday December 2, 1993, 09:00-11:50
    Special Session on General Topology, I

    • 09:00
      A countably compact, separable space that is not absolutely countably compact.
      Jerry E. Vaughan*, University of North Carolina, Greensboro
      (888-54-37)
    • 09:30
      Quasi M-compact spaces.
      Salvador Garc\'ia-Ferreira*, IMATE-UNAM
      (888-54-102)
    • 10:00
      On a generalization of perfect maps and open complete maps.
      Winfried Just, Ohio University, Athens
      Howard Wicke*, Ohio University, Athens
      (888-54-65)
    • 10:30
      Discussion
    • 11:00
      On perfect normality of the spaces C_p(X).
      Vladimir Tkachuk*, UAM-I
      (888-54-54)
    • 11:30
      Sequential continuity on dyadic compacta and topological groups.
      A. V. Arhangel'skii, Ohio University, Athens
      Winfried Just*, Ohio University, Athens
      (888-54-66)
  • Thursday December 2, 1993, 09:00-12:00
    Workshop, Part I
    Technology in the classroom.

    Organizers:
    David Lomen, University of Arizona
  • Thursday December 2, 1993, 12:30-13:30
    Invited Address

    Representation theory of Artin algebras.
    Maurice Auslander*, Brandeis University, Waltham, Massachusetts
    (888-16-140)
  • Thursday December 2, 1993, 16:00-18:50
    Special Session on Representations of Algebras, I

    • 16:00
      Characterizations of some classes of quasi-hereditary algebras.
      V. Dlab*, Carleton University, Canada
      (888-16-182)
    • 16:30
      Algebras of infinite dominant dimension and torsion theories.
      Roberto Martinez Villa*, IMATE-UNAM
      (888-55-96)
    • 17:00
      Discussion
    • 17:30
      Hochschild homology.
      Dan Zacharia*, Syracuse University, New York
      (888-16-50)
    • 18:00
      Coil enlargements of algebras.
      Ibrahim Assem, University of Sherbrooke, Canada
      Andrzej Skowronski, Nicholas Copernicus University, Poland
      Bertha Tom\'e*, Facultad de Ciencias-UNAM
      (888-16-136)
    • 18:30
      Bipartite posets of finite prinjective type.
      H. V. Hohne*, UNAM
      (888-13-177)
  • Thursday December 2, 1993, 16:00-18:50
    Special Session on Graphs and Combinatorics, II

    • 16:00
      A generalized metric association scheme.
      Gregory Hill*, University of North Texas, Denton
      (888-05-38)
    • 16:30
      Coloring the icosahedron and the 120 cell.
      Steve Fisk*, Bowdoin College, Brunswick, Maine
      (888-05-84)
    • 17:00
      The ring of operations on Burnside rings generated by the generalized symmetric powers.
      Ernesto Vallejo*, ITAM, Rio Hondo
      (888-05-03)
    • 17:30
      Discussion
    • 18:00
      An upper bound to the crossing number of K_n--x drawn on q pages.
      P. Salemi, ISAB Gruppo ERG, Italy
      F. Broggi, University of Milan, Italy
      E. Damiani, University of Milan, Italy
      O. D'Antona*, University of Milan, Italy
      (888-05-30)
    • 18:30
      A new proof of the interval of ranks case for the Boolean algebra.
      Margaret A. Readdy*, University of Quebec at Montreal, Canada
      (888-06-146)
  • Thursday December 2, 1993, 16:00-18:50
    Special Session on Nonlinear Analysis, II

    • 16:00
      Asymptotics for solution branches of semilinear elliptic problems.
      Klaus Schmitt*, University of Utah, Salt Lake City
      (888-35-174)
    • 16:30
      Stability of almost circular periodic orbits in Hill's problem.
      Ernesto A. Lacomba*, UAM-I
      Joaquin Delgado, UAM-I
      (888-70-117)
    • 17:00
      Hydrodynamic limits in statistical mechanics and front propagation.
      P. E. Souganidis*, University of Wisconsin, Madison
      (888-60-154)
    • 17:30
      Creation of elliptic periodic orbits in the twist maps.
      Arturo Olvera*, IIMAS-UNAM
      Carles Simo, Universitat de Barcelona, Spain
      (888-58-115)
    • 18:00
      The initial value problem for the generalized Korteweg-de Vries equation.
      Gustavo Ponce*, University of California, Santa Barbara
      (888-35-149)
    • 18:30
      C^r- sufficiency of jets.
      Shirley Bromberg, UAM-I
      Santiago L\'opez de Medrano*, IMATE-UNAM
      (888-58-120)
  • Thursday December 2, 1993, 16:00-18:50
    Special Session on Geometric Topology in Low Dimensions, II

    • 16:00
      Bundles and finite foliations.
      D. Cooper, University of California, Santa Barbara
      D. D. Long*, University of California, Santa Barbara
      A. W. Reid, University of California, Santa Barbara
      (888-57-28)
    • 16:30
      The topology of the closure of outer space.
      Mark Feighn*, Rutgers University, New Jersey
      Mladen Bestvina, University of Utah, Salt Lake City
      (888-57-34)
    • 17:00
      Essential punctured tori on the exterior of simple knots.
      Mario Eudave-Munoz*, IMATE-UNAM
      (888-57-18)
    • 17:30
      Discussion
    • 18:00
      On the mathematical utility of visualizing knotted surfaces in four-dimensions.
      Dennis Roseman*, University of Iowa, Iowa City
      (888-57-190)
    • 18:30
      Volume estimates for hyperbolic Haken 3-manifolds.
      Marc Culler*, University of Illinois, Chicago
      Peter B. Shalen, University of Illinois, Chicago
      (888-57-161)
  • Thursday December 2, 1993, 16:00-18:50
    Special Session on Non-Commutative Rings, I

    • 16:00
      On rings with all prime ideals maximal.
      Efraim P. Armendariz*, University of Texas at Austin
      (888-16-10)
    • 16:30
      Torsion theories and types.
      Gustavo Tapia Sanchez*, ITESM
      (888-16-70)
    • 17:00
      Algebras of bounded finite dimensional representation type.
      Allen D. Bell*, University of Wisconsin, Milwaukee
      K. R. Goodearl, University of California, Santa Barbara
      (888-16-87)
    • 17:30
      On atomic dimension in module categories.
      Jose Rios-Montes*, IMATE-UNAM
      (888-16-74)
    • 18:00
      Modules with fl-critical composition series.
      Carlos J. E. Signoret Poillon*, UAM-I
      (888-16-72)
    • 18:30
      The endomorphism ring of a linearly compact module is semilocal.
      Delors Herbera*, Rutgers University, New Brunswick, New Jersey
      Ahmad Shamsuddin, American University of Beirut, Lebanon
      (888-16-85)
  • Thursday December 2, 1993, 16:00-18:50
    Special Session on General Topology, II

    • 16:00
      Epsilon-spaces satisfying open (G).
      Michael Tka\v cenko*, University Autonoma Metropolitana-Iztapalapa
      (888-54-55)
    • 16:30
      The space Seq and countable compactness.
      W. F. Lindgren*, Slippery Rock University of Pennsylvania
      Andrzej Szymanski, Slippery Rock University of Pennsylvania
      (888-54-36)
    • 17:00
      OEI property is dendroids.
      Victor Neumann-Lara, IMATE-UNAM
      Isabel Puga*, Facultad de Ciencias-UNAM
      (888-54-110)
    • 17:30
      Discussion
    • 18:00
      Strong monotone normality.
      Robert W. Heath*, University of Pittsburgh, Pennsylvania
      (888-54-92)
    • 18:30
      On the covering spaces of the Minc-Rogers continua.
      Sergio Macias*, IMATE-UNAM
      (888-54-57)
  • Thursday December 2, 1993, 16:00-18:00
    General Session, I

    • 16:00
      On regularity of inductive limits.
      Carlos Bosch*, ITAM, Rio Hondo
      Jan Kucera, Washington State University, Pullman
      (888-46-08)
    • 16:15
      Local principles in the theory of operator algebras.
      N. L. Vasilevski*, CINVESTAV IPN
      (888-16-170)
    • 16:30
      Baire-like properties on bounded disks.
      Thomas E. Gilsdorf*, University of North Dakota, Grand Forks
      (888-46-12)
    • 16:45
      Metaharmonic Clifford analysis.
      Michael V. Shapiro*, CINVESTAV IPN
      Vladislav V. Kravchenko, Odessa State University, Ukraine
      (888-32-172)
    • 17:00
      New form of the strong large numbers law for dependent sequences.
      Alexander Poznyak*, CINVESTAV IPN
      (888-60-169)
    • 17:15
      Optimal control for advection-diffusion systems.
      Alfredo Nicolas*, UAM-I
      David Parra, UAM-I
      (888-65-21)
    • 17:30
      Persistence of asymptotic stability in semidynamicals systems.
      Peter Seibert*, UAM-I
      (888-34-26)
    • 17:45
      On the foundations of bifurcation theory.
      Jose S. Florio*, Facultad de Ingenieria-UNAM
      (888-34-27)
    • 18:00
      Decomposition on the Langlands subrepresentations for a Lie group in the Harish-Chandra class.
      Eugenio Garnica*, IMATE-UNAM
      (888-22-189)
  • Thursday December 2, 1993, 16:00-19:00
    Workshop, Part II
    Technology in the classroom

    David Lomen, University of Arizona
  • Thursday December 2, 1993, 19:30-20:30
    Invited Address

    Formula for the index of a vector field on a variety with an isolated singularity.
    Xavier Gomez-Mont*, CIMAT
    (888-14-114)
Inquiries:  meet@ams.org


Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia